Jump to content

Sanket - Nearly 9 months after stopping zoloft cold turkey !


Sanket

Recommended Posts

From Nov 2011 to Jan 2015 I was on zoloft 100 mg and tianeptine 12.5 mg for anxiety disorder. In jan 2015 I decided to quit taking drug as I didn't want to be them forever. First couple of months were perfectly fine and didn't seem to have any issue. In apr I suddenly faced an intense wave of depression. I tried to reinstate zoloft on my Dr.'s advise but had violent reaction. Used to get awake at midnight with intense palpitations and sever head ache (as if some one in punching inside my brain). Took zoloft for 3 days and decided to discontinue (though my dr. wanted me to continue it by taking zoloft in morning and mirtazpine at night). Currently its been nearly nine months that I have quit zoloft cold turkey. But i am facing intense discomfort and feel that may be I will have to back on antidepressants. Currently, my anxiety is at border level but I don't derive any pleasure from my life. If I want to go back on antidepressants what best can you suggest from your experience to have minimal discomfort while I go back on them. The kind of violent reaction I had when I tried to reinstate, I fear loosing my job if I go back on them again. Please advise !!!

Nov'11 to Jan'15: Zoloft 100 mg and Tianeptine 12.5 mg

Jan'15: CTed

Link to comment

Welcome 'sanket' to SA.someone will be along to assist you soon.

I wish you well

Sertraline 100mg amytrip 60mg diazepam 4mg (and when needed) since late 90's.Reduced all meds over 6 wks (too short) last doses 13 wks ago.Still having withdrawals.I would have done it differently

5th august 2015 reinstated 5mg amytripiline.increased to 10mg amtrip 9th sept 2015.

Link to comment
  • Moderator

Hi Sanket-- welcome to the group.  I'm sorry to hear that you're having so much trouble.  I would be very careful trying to go back on an AD with you're having been off of them so long and the bad reaction last time your tried.  I would try just a little tiny dose, say 2mg to see if it will take the edge of.  Nine months is not a long time for getting over a CT, so things should improve from here.

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

What is withdrawal syndrome?

 

Tips for tapering off Zoloft (sertraline)

 

If you would please add a signature block with your history it would be very helpful;

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

Welcome Sanket,

It sounds to me like you have withdrawal syndrome from stopping your antidepressants cold turkey, these drugs need to be tapered carefully. We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

I agree with brassmonkey, that after 9 months, its risky trying to reinstate, but its your decision, please read the links he posted for you. Here is the link to our symptoms and self care section, you may find some useful ideas to help manage symptoms as you recover.  Especially read the topics pinned at the top.

 

Please stay in touch and let us know what you decide.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Sometimes days become really unbearable. If at all I plan to go back to ADs, how long should I wait before starting them to avoid any horrible start up effects ??

Nov'11 to Jan'15: Zoloft 100 mg and Tianeptine 12.5 mg

Jan'15: CTed

Link to comment
  • 2 months later...

How are you doing? I'm 8 months off cold turkey and doing very bad. Have you had any improvement?

Dec 2014 I tried Zoloft 25mg for one week (adverse reaction - extreme anxiety and felt like I was on an amphetamine). Dr. said to quit cold turkey, so I not only quit Zoloft but also 2 weeks of Xanax .25mg -- extreme dizziness, hyperarousal and anxiety began! On Jan. 29, 2015 my psychiatrist put me on new stuff and this is how my next 2 months and 7 days looked like (I was having the same bad reactions to all of these):Effexor XR 37.5mg (3 days) - throwing up, heart palpations, night tremors/convulsions or something where whole body shakes for a second, Prozac 10mg (15 days), Prozac 20mg (7 days) - internal restlessness, electric current through body/brain (not zaps), agitation, intense fear and could no longer nap at this point (still can't today because of this), Lexapro 5mg (4 days) - same as Prozac, a horror show...extreme internal agitation, Lexapro 7.5mg (2 days), Lexapro 10mg (16 days), Zoloft 12.5mg (3 days)...she said try it again since my blood relative does well on it, Zoloft 25mg (7 days) - same as before and getting worse!! Zoloft 50mg (6 days), Zoloft 25mg (4 days and then came off cold turkey on April 8, 2015). I used Xanax .25mg about 7 times per month through all of this until June 30, 2015 (my last benzo dose). Extreme anxiety, nervous system traumatized, mental akathisia, anger triggered by nothing but the brain totally going off on its own, feeling of a pressurized electric current going through me like my brain and body are trying to explode, stress reaction x10000 to everything, waking in terror lasting all day, fear, very sensitive, brain can't keep up, don't know what to do with myself, feeling like everything is going too fast and I can't keep up, helium head, deep depression like something is ripping out my soul, out of my mind, can hardly drive or be alone, cognitive issues, simple tasks are so complex and straining, feel disturbed because the brain can't process anything right even though your brain tries so hard and it makes you go mad, episodes of deep anguish with a sick toxic poison feeling (like you have some unknown virus).

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy